Remicade side effect feeling bloated, constipated...any advice thanks!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jul 2009
Total Posts : 342
   Posted 9/28/2009 10:57 PM (GMT -6)   
Hi, I had my first loading dose not too long next dose is on Oct 6. I have noticed myself feeling bloated and a feeling of "incomplete evacuation" and straining when i go to the bathroom. I don't know if this is a side effect or just my intestines being more normal? But because i have a had healed..but i ripped it again..and back to pain and bleeding for me. What do i do? Should i start taking Metamucil? I thought maybe colace..but isn't that more of a laxative. I am afraid to take anything that causes stomach pain..i just feel like i need something to help move things along..especially i hate it when my stomach gets big and bloated and this fissure is just never ending...and i wish so much i could heal. I am also feeling really nervous i am back to surgery on Oct 20th. Thank you.

 Crohn's anal fistula Lupus Hyperthyroid..Pentasa Remicade


Veteran Member

Date Joined Jun 2008
Total Posts : 1058
   Posted 9/28/2009 11:55 PM (GMT -6)   
Stool softeners and a fiber supplement might help - Prodiem is better for people who have problems from fiber. The fissure will cause problems with motility because of pain, so you need to avoid straining. I use a method that avoids straining and is quite effective in promoting evacuation. It requires that you keep your muscles untightened - no straining - and then breath deep, expanding your belly. Breath deeper into your belly until you feel the breath expanding lower and lower parts of your belly. Once you have expanded below the navel, you will get a natural pressure on your bowel. Do not try to finish the feeling at one go - breath repeatedly until the movement happens by itself. This works for me whenever there is trouble getting the bowel emptied.

Veteran Member

Date Joined Jun 2008
Total Posts : 1058
   Posted 9/29/2009 12:03 AM (GMT -6)   
Bloating and constipation are probably signs of SIBO (Small Intestinal Bacterial Overgrowth). Your doctor would probably prescribe antibiotics for that, but you can probably eliminate it yourself by going on the colonoscopy prep diet for a day. Just water/broth/Jello and no sugars or starches for a day - and see if that helps. Fiber would probably be a good idea for that too, once you are a bit better.

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 9/29/2009 8:39 AM (GMT -6)   
I suffer with constipation myself. I have to use stool softners daily or else I would be in a world of hurt.
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

New Member

Date Joined Sep 2009
Total Posts : 7
   Posted 9/29/2009 2:56 PM (GMT -6)   
I have in the past felt bloated after an infusion.
Diagnosed 2002. Remicade and 6mp since then. Have a bladder fistula thats been bad since June 09.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 6:19 AM (GMT -6)
There are a total of 2,709,357 posts in 298,801 threads.
View Active Threads

Who's Online
This forum has 153318 registered members. Please welcome our newest member, ljhjkdfssd.
222 Guest(s), 5 Registered Member(s) are currently online.  Details
Loutucky, overthepond, soynomore, Maraki, Sissy63

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer